Hi, i had ATN pain on left upper side like burning achy pain, Dull pain though out from tooth 14 site. I could manage this pain with gabapentin and topamax. The pain was manageable. Then my dentist did a cleaning on right upper and lower side. Since then i had Tingling and mild pain on lower molar tooth 30 and slight pain between tooth 2and 3 on upper side. I went to dentist and she did x-ray and said tooth 30 has a cavity. I asked my Oral facilal pain specialist and he said you have neuropathic pain on upper left side where as the cavity is on right lower side, so fill it in otherwise the cavity would lead to root canal. The dentist did a small filling. after that the tooth started aching severely. it is beem 12 days now the tooth 30 hurts crazy. I showed it to two more dentists and on endodontist, they all said tooth 30 is healthy and has no issue. Root canal is not needed. It is neuropatic pain. My neurologist says the gabapentin you are taking should help if it would have been neuropathic pain. But now i suppress the pain with Tylenol 500 x strength. He says it could the tooth or nerve irritation to composition material.He is saying but prolong pain could lead to neuropathic so extract the tooth out. The dentist are saying you should n’t take extract the tooth. How long i can survive on Tylenol. The pain is very bad and achy , not like my left side dull and burning ache. But when i had left side tooth the pain was same like this pain now. so my theory is the neuropathic pain with tooth is more painful than without tooth. With tooth it response to Tylenol and without tooth it response togabapentin. What should i do.? extract the tooth out… Should i give some more time. It is not getting any better over time. any suggestion Please. Thanks in advance.
Hi I am not a moderator ,just someone who has had experience with this dental stuff.
I am guessing the moderators will have better info.
From my experience at pain clinics they do not want people taking more than 3000 mg of tylenol per day.That is 6 extra strength pills.And that does not include other meds that might have some acetaminophen in it.3000 mg total.Please be careful .
Does it help at all?
I take tylenol 3 along with the gabapentin.
I am sure my doctor wants me off it-I just know that it works way better than just plain tylenol.
10 years ago I think I had my first taste of this new life.I had some fillings done and one tooth was brutal .I put up with it for 2 weeks and finally had the dentist pull it and I was good until now.
No one ever recommends having a tooth pulled.I am not recommending it,but it worked for me last time.
This time I had two teeth pulled when the pain moved to them and the pain is now in a tooth(the ONLY tooth) on the lower right side.
A suggestions would be for them to redo the filling with a different type.I think I am sensitive to the white ones.
I wish I had an answer.
I waited a couple months for a specialist dentist appointment and was not given any answers or hope.Just take tylenol extra strength along with all the other pills with tylenol.I had a sister in the room with me ,otherwise I would be doubting that I heard it right.Spent yesterday crying my heart out.
I wish I had answers.
Please keep in touch.Let me know how it is going.
Some people use a numbing rub.They make their own a couple drops germanium oil,peppermint oil in almond oil.
Try and do what you can to save the tooth-but really I understand.
Swayam: I think you need a proper diagnosis. If your neurologist suggested pulling the tooth, get another neurologist. Too many people with neuropathic pain in the face have pulled all their teeth with absolutely no effect. If Gabapentin helps that is a sign that it is neuropathic and most likely nothing to do with your teeth. Tegretol is the first drug of choice if you can tolerate it well. Ellen is right. Be careful of too much Acetaminophen as it can cause liver problems, as can Tegretol with some users.
First, sounds like you might need a new neurologist. Listen to your dentists first regarding tooth issues. We TN patients (I’m 29 years with it) have all been through stuff like you’re describing, to one extent or another. Find another neuro Dr. and then try other drug options. Don’t yank the tooth if it’s healthy. It would most likely just make the TN far worse. Good luck with this .